MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 5; PRSTHSS, KN, PTLL/FMRTBL, SM-CNSTRND, NCMNTD, PRS, CTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 5; PRSTHSS, KN, PTLL/FMRTBL, SM-CNSTRND, NCMNTD, PRS, CTD, PLYMR/MTL/PLYMR
Catalog Number 71441153
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the upper right pin hole was worn and pins were sticking.There was no delay in the case.The surgery was finished with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned cutting block confirms there are several burrs and gouges in the metal causing the stated failure.This device was manufactured in 2009.This device exhibits signs of significant wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII MIS DCF AP CT BLK 5
Common Device Name
PRSTHSS, KN, PTLL/FMRTBL, SM-CNSTRND, NCMNTD, PRS, CTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10127304
Report Number1020279-2020-02144
Device Sequence Number3816670
Product Code MBH
UDI-Device Identifier03596010497215
UDI-Public3596010497215
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71441153
Device Lot Number09JM16073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1